Alert archive / Nebraska / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 57, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jun 4, 2020, 7:12 PM CDT for 4 counties in Nebraska. It was in force for 48 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 4, 2020, 7:12 PM CDT (00:12 UTC)
- Expired
- Jun 4, 2020, 8:00 PM CDT
- In force
- 48 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Blaine County, NE, Brown County, NE, Cherry County, NE, Thomas County, NE
The radar
The North Platte radar (KLNX), 41 km from the middle of the area, began a volume at 00:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 4, 7:18 PM CDT | TSTM WND DMG | 17 N Dunning, NE | 2 FOOT IN DIAMETER TREE BRANCH DOWN. TIME ESTIMATED FROM RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 0.2 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 28 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 3729 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 152 m²/s²
- 0-3 km storm-relative helicity
- 180 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
471 WUUS53 KLBF 050012 SVRLBF NEC009-017-031-171-050100- /O.NEW.KLBF.SV.W.0057.200605T0012Z-200605T0100Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service North Platte NE 712 PM CDT Thu Jun 4 2020 The National Weather Service in North Platte has issued a * Severe Thunderstorm Warning for... Southeastern Cherry County in north central Nebraska... Southern Brown County in north central Nebraska... Northern Blaine County in north central Nebraska... Northeastern Thomas County in north central Nebraska... * Until 800 PM CDT. * At 711 PM CDT, a severe thunderstorm was located 7 miles northwest of Elsmere, or 20 miles northeast of Thedford, moving east at 35 mph. HAZARD...60 mph wind gusts and penny size hail. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. * Locations impacted include... Elsmere, Purdum, Hofeld Lake, Raven, Koshopah, Jones Lake, Moon Lake, Willow Lake State Wildlife Management Area, Long Lake State Wildlife Management Area and Johnsons Corner. This includes Highway 83 between mile markers 153 and 159. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 4203 10058 4245 10040 4245 9969 4201 9970 TIME...MOT...LOC 0011Z 267DEG 32KT 4221 10030 HAIL...0.75IN WIND...60MPH $$ Snively
2 follow-up statements
679 WWUS53 KLBF 050032 SVSLBF Severe Weather Statement National Weather Service North Platte NE 732 PM CDT Thu Jun 4 2020 NEC009-017-031-171-050100- /O.CON.KLBF.SV.W.0057.000000T0000Z-200605T0100Z/ Cherry NE-Brown NE-Blaine NE-Thomas NE- 732 PM CDT Thu Jun 4 2020 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT FOR SOUTHEASTERN CHERRY...SOUTHERN BROWN...NORTHERN BLAINE AND NORTHEASTERN THOMAS COUNTIES... At 732 PM CDT, a severe thunderstorm was located 8 miles northeast of Elsmere, or 21 miles northwest of Brewster, moving east at 35 mph. HAZARD...60 mph wind gusts and nickel size hail. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. Locations impacted include... Elsmere, Purdum, Hofeld Lake, Raven, Koshopah, Jones Lake, Moon Lake, Willow Lake State Wildlife Management Area, Long Lake State Wildlife Management Area and Johnsons Corner. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 4203 10043 4245 10028 4245 9969 4201 9970 TIME...MOT...LOC 0032Z 267DEG 32KT 4222 10004 HAIL...0.88IN WIND...60MPH $$ Gomez
151
WWUS53 KLBF 050057
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
757 PM CDT Thu Jun 4 2020
NEC009-017-031-171-050106-
/O.EXP.KLBF.SV.W.0057.000000T0000Z-200605T0100Z/
Cherry NE-Brown NE-Blaine NE-Thomas NE-
757 PM CDT Thu Jun 4 2020
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CHERRY...SOUTHERN
BROWN...NORTHERN BLAINE AND NORTHEASTERN THOMAS COUNTIES WILL EXPIRE
AT 800 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However gusty
winds are still possible with this thunderstorm.
A Severe Thunderstorm Watch remains in effect until 200 AM CDT for
north central Nebraska.
LAT...LON 4203 10043 4245 10028 4245 9969 4201 9970
TIME...MOT...LOC 0056Z 267DEG 32KT 4223 9976
$$
GomezWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 6:55 PM CDT, 17 minutes earlier.
Area forecast discussion, Jun 4, 6:55 PM CDT, 17 minutes before
Area Forecast Discussion National Weather Service North Platte NE 655 PM CDT Thu Jun 4 2020 .SHORT TERM...(This evening through Friday night) Issued at 329 PM CDT Thu Jun 4 2020 The short range model consensus suggests a severe storm or two will form off the Black Hills late this afternoon and track into ncntl Nebraska this evening or later. A stationary front drifting through nrn Nebraska this afternoon will pool moisture and be an excellent focus for storm development. The location of the front this evening could very well dictate the track of the severe weather. The NAMnest indicates the storms will move east-southeast at 45 mph and the HRRR shows a storm motion of 50 mph. The very fast motion will place the activity in nrn Nebraska between 10 pm and midnight. Discrete storm development is possible sooner. Winds aloft are strong with a belt of 50kt winds at 500mb but no low level jet is shown in the models. This would likely prevent a turn to the south and keep the storms on an east-southeast course as shown by the models. The thunderstorm forecast tonight follows the down-scaled NAM which tracks a cluster of storms through ncntl Nebraska farther south than the other models. This forecast is consistent with the latest SPC storm outlook. Other isolated strong storms have formed off the Laramie Range this afternoon and will move into wrn Nebraska. None of these storms are expected to be severe. Winds aloft are strong relative to the instability which suggests storms will collapse posing a strong wind gust hazard. The thunderstorm forecast Friday and Friday night uses the short term model blend plus the down-scaled NAM. Wrn and ncntl Nebraska will be post-frontal Friday and the easterlies should lift moisture onto the high plains of WY causing storm development off the Laramie Range. A strong cap and stable air prevents this activity from moving east into wrn and ncntl Nebraska. A strong low level jet and warm front develops Friday night. Isolated shower and thunderstorm chances are in place for this warm front. .LONG TERM...(Saturday through Thursday) Issued at 329 PM CDT Thu Jun 4 2020 A powerful storm system will affect wrn and ncntl Nebraska Saturday through Monday. The models are taking sfc low pressure across wrn Nebraska and deepening it down to between 984mb and 990mb Sunday evening. The best chances for severe weather are Saturday across western Nebraska and Monday across ncntl Nebraska. Sunday's weather is an interlude to Monday's potential event. Chance POP's are in place Saturday and Monday. SPC has already outlooked much of wrn and ncntl Nebraska Saturday for severe weather. Deep synoptic scale lift from an approaching upper level trof, strong shear (near 50kts), and MLCAPE around 3000J/KG should easily support supercells across wrn Nebraska late Saturday. Storm motion will likely be northeast as the upper level flow is amplified north and south. A similar but less sheared environment may develop Monday across ncntl Nebraska. The GFS is giving a flood signal Monday with PWAT north of 1.50 inches and QPF aligned mostly north and south. This storm system will send a strong Pacific cold front through the region Tuesday cooling temperatures and stabilizing the atmosphere through Thursday. Just isolated thunderstorm chances are in place during this time. && .AVIATION...(For the 00Z TAFS through 00Z Friday evening) Issued at 648 PM CDT Thu Jun 4 2020 Scattered thunderstorms are possible across portions of north central and southwest Nebraska this evening and overnight. Thunderstorms are expected to move out of the area by early morning. Winds will switch from the north to the southeast tomorrow afternoon with VFR conditions. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...CDC LONG TERM...CDC AVIATION...Gomez
Hazardous weather outlook, Jun 4, 3:11 PM CDT, 4 hours 1 minute before
Hazardous Weather Outlook National Weather Service North Platte NE 311 PM CDT Thu Jun 4 2020 NEZ004>010-022>029-035>038-056>059-069>071-094-052015- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 311 PM CDT Thu Jun 4 2020 /211 PM MDT Thu Jun 4 2020/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. A few severe thunderstorms capable of very large hail and damaging winds are expected across northern Nebraska tonight. The area of concern is generally along and north of a line from Merriman to Brownlee to Burwell with the best chance along and north of a line from Valentine to Ainsworth to O'Neill. Isolated strong thunderstorms are possible this evening across western Nebraska. Lightning and wind gusts to 50 mph are the hazards. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. A few severe storms are possible later Saturday as a warm front lifts north through the area. Warm temperatures aloft may keep storms from forming and later forecasts will refine the Saturday potential. A cold front will move slowly southeast across the area Monday. A few severe thunderstorms could develop along the front Monday afternoon and evening. .SPOTTER INFORMATION STATEMENT... Any reports of severe weather would be appreciated tonight. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte
In the hours before
Local storm report, Jun 4, 6:44 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
644 PM CDT THU JUN 4 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0622 PM TSTM WND GST 10 S NORTH PLATTE 40.99N 100.77W
06/04/2020 E60 MPH LINCOLN NE NWS EMPLOYEE
&&
SNIVELYLocal storm report, Jun 4, 6:46 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
646 PM CDT THU JUN 4 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 PM TSTM WND GST 9 ESE HERSHEY 41.10N 100.85W
06/04/2020 E70 MPH LINCOLN NE TRAINED SPOTTER
1/4 MILE VISIBILITY AND 70 MPH WINDS
&&
JGOMEZLocal storm report, Jun 4, 6:47 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
647 PM CDT THU JUN 4 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0642 PM TSTM WND GST 30 S VALENTINE 42.44N 100.55W
06/04/2020 E60 MPH CHERRY NE PUBLIC
&&
JGOMEZLocal storm report, Jun 4, 6:50 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
650 PM CDT THU JUN 4 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM TSTM WND GST 8 NW BROWNLEE 42.37N 100.74W
06/04/2020 E60 MPH CHERRY NE PUBLIC
4 TO 6 INCH DIAMETER BRANCHES DOWN ALSO.
&&
CBROWNLocal storm report, Jun 4, 7:04 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
704 PM CDT THU JUN 4 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0628 PM TSTM WND DMG 5 S NORTH PLATTE 41.06N 100.77W
06/04/2020 LINCOLN NE EMERGENCY MNGR
EMERGENCY MANAGER REPORTED A SEMI ROLLOVER CAUSED BY
WIND. SEMI WAS EMPTY AT TIME OF ROLLOVER.
&&
CBROWNSpecial weather statement, Jun 4, 7:04 PM CDT, 8 minutes before
Special Weather Statement National Weather Service North Platte NE 704 PM CDT Thu Jun 4 2020 NEZ025>027-050045- Loup NE-Thomas NE-Blaine NE- 704 PM CDT Thu Jun 4 2020 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LOUP...BLAINE AND SOUTHEASTERN THOMAS COUNTIES UNTIL 745 PM CDT... At 704 PM CDT, Doppler radar was tracking a strong thunderstorm over Halsey, or 18 miles west of Brewster, moving east at 40 mph. Half inch hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Brewster, Dunning, Halsey, Milburn Diversion Dam State Wildlife Management Area, Almeria Meadow State Wildlife Management Area and Almeria. This includes Highway 2 between mile markers 223 and 244. LAT...LON 4176 10038 4198 10036 4200 9952 4175 9953 TIME...MOT...LOC 0004Z 268DEG 33KT 4188 10022 Snively
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 7:04 PM CDT | Special Weather Statement | LBF | Blaine | 41 min |
| Jun 4, 7:15 PM CDT | Special Weather Statement | LBF | Logan | 30 min |
| Jun 4, 7:19 PM CDT | Severe Thunderstorm Warning | LBF | Blaine, Loup | 41 min |
| Jun 4, 7:38 PM CDT | Special Weather Statement | LBF | Custer | 37 min |
| Jun 4, 7:47 PM CDT | Severe Thunderstorm Warning | LBF | Blaine, Brown, Garfield, Holt, Loup, Rock | 43 min |
| Jun 4, 7:54 PM CDT | Special Weather Statement | LBF | Custer | 36 min |
| Jun 4, 8:02 PM CDT | Special Weather Statement | LBF | Loup | 43 min |
| Jun 4, 8:16 PM CDT | Severe Thunderstorm Warning | LBF | Custer, Garfield, Loup | 44 min |
| Jun 4, 8:28 PM CDT | Severe Thunderstorm Warning | LBF | Garfield, Holt, Loup, Rock, Wheeler | 47 min |
| Jun 4, 9:07 PM CDT | Special Weather Statement | LBF | Wheeler | 38 min |
| Jun 4, 10:28 PM CDT | Severe Thunderstorm Warning | LBF | Cherry | 47 min |
| Jun 4, 10:48 PM CDT | Severe Thunderstorm Warning | LBF | Cherry | 42 min |
| Jun 4, 11:27 PM CDT | Severe Thunderstorm Warning | LBF | Brown, Cherry, Keya Paha | 33 min |
| Jun 4, 11:56 PM CDT | Special Weather Statement | LBF | Keya Paha | 34 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.